Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Have UTI. Taking amoxicillin. Had kidney stone. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 1995
Answered : 517 Questions
Hi- almost 2 weeks ago I thought I was getting a UTI but it was different feeling that the others I have had
So waited a few days - then went to the clinic where they did a urine sample-
It came back inconclusive- I was put on macrobidI
- after 6 days this wasn't working
So phoned the clinic and she changed the meds to amoxicillin - this hasn't worked
Either and 2 nights ago I had a ugly kidney stone attack and then had the 2nd
Attack last night- I have had kidney stones before too but never two in a row!
I managed to walk them off and with much pain and discomfort - pass them!
I am taking the orange pill to stop the burning but that's not helping much
Either- I did have an XXXXXXX and other than some inflammation nothing
Else was found! Getting a little concerned now- any ideas! - XXXXXXX
- Canada Age 70
Posted Fri, 6 Sep 2013 in Kidney Conditions
Answered by Dr. V. Sasanka 41 minutes later
Almost certainly the sensation you had must be what we call strangury - where you feel like passing urine but only a few drops come and you need to go to the toilet very frequently and there is some burning pain while you void urine. This is often seen when stones passing through the ureters are about to come into the bladder.
At this moment I suggest you get at the least an ultrasound scan to see if there are any more stones in the kidneys and any swelling which suggests that there is some obstruction to the passage. Serum creatinine levels will indicate levels of kidney function. If there is no fever or any other features of infection you do not need antibiotic. The orange pills are to be used only if there is painful urination. You can try alkalinizing urine by means of citrate which also will help reduce discomfort and reduces stone burden. There are drugs belonging to a group known as alpha blockers like tamsulosin which might also help reduce discomfort and cause medical expulsion of small stones but this is likely to be available only with a prescription from a doctor.
In the meantime you can increase your fluid intake to keep a clear urine output and also avoid any factors in diet which might irritate bladder like alcohol and tea.
Hope I have been of help.

Above answer was peer-reviewed by
Follow-up: Have UTI. Taking amoxicillin. Had kidney stone. What to do? 8 minutes later
Hi- the burning and pressure are there 24/7- I do urinate
When I go- I don't just feel like going and not go!
The burning and pressure are just around my urethra- it doesn't
Go up into my stomach or chest like other UTI did after
Urinating- this just stays low all day.
Yes I will try to get an untrasound- I was put on antibiotics because
The sample in the clinic showed red/ white blood cells then
It came back inconclusive from the lab.
I dont have a fever.
Answered by Dr. V. Sasanka 10 minutes later
Hi again
Urine sample showing red and white blood cells are not necessarily reflective of infection and in your case indicate the presence of urinary stone disease. Your discomfort will most likely come down in a few days with drugs alone. If ultrasound or CT scan reveals any stone greater than 7mm in size then you might need further proactive approaches.
If you have pain in urethra and it does not come down with the measures I suggested earlier you also might benefit from use of topical estrogen cream after an examination by the Urologist and gynecologist.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor